question-icon

My condition started with an upper respiratory infection . I

default
Posted on Sun, 17 Mar 2019
Question: My condition started with an upper respiratory infection. I was prescribed Bactrim. Two days later, I broke out in a red, painful rash restricted to my neck, chest, and upper abdomen. Discontinued bactrim, went to doctors two days ago. I do have blisters and it feels like a second degree burn. He didn't think it was Stevens-Johnson syndrome and put me on a medrol pack. Today is day two of the medrol pack and so far no change in the rash, but it also has not spread. I have been looking online for some kind of relief from the stinging pain. I have taken Tylenol and Benadryl. This is the first time I have ever had a reaction to a sulpha medication
doctor
Answered by Dr. Dorina Gurabardhi (1 hour later)
Brief Answer:
Probably an allergic reaction, follow the advice below for relief.

Detailed Answer:
Hello dear and welcome to ‘Ask A Doctor’ service.
I have reviewed your query and here is my advice.

Your symptoms seem to be related to an allergic reaction to Bactrim.

I see through the query that you are using Medrol pack.

This medication is used in case of an allergy reaction.

It needs up to 36 hours to be effective.

Meanwhile, I suggest to use Calmine lotion for local relief.

I also suggest to continue using Tylenol three tablets a day for the pain.

I recommend drinking liquids and doing cool showers for relief.

Hope I have answered your query.
Let me know if I can assist you further.


Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Dorina Gurabardhi

General & Family Physician

Practicing since :2013

Answered : 9863 Questions

premium_optimized

The User accepted the expert's answer

Share on
My condition started with an upper respiratory infection . I

Brief Answer: Probably an allergic reaction, follow the advice below for relief. Detailed Answer: Hello dear and welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice. Your symptoms seem to be related to an allergic reaction to Bactrim. I see through the query that you are using Medrol pack. This medication is used in case of an allergy reaction. It needs up to 36 hours to be effective. Meanwhile, I suggest to use Calmine lotion for local relief. I also suggest to continue using Tylenol three tablets a day for the pain. I recommend drinking liquids and doing cool showers for relief. Hope I have answered your query. Let me know if I can assist you further.